MAUDE Adverse Event Report: COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL

COLOPLAST A/S X-FLOW PROSTATECTOMY CATHETER; INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Catalog Number AB6420
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number.The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Event or Problem Description
According to the available information, the patient had no indwelling catheterization.The patient presented a bladder globe.He had an enlarged prostate that was about to be resected.The nurse went through the natural route and when checking the balloon, the nurse found no asymmetry or other phenomena.The nurse used a lubricant, then inflated the balloon with water ppi.The nurse did not need to use the irrigation way.The nurse filled the balloon with about 50ml and placed the catheter and a later time, when the patient was getting up, the catheter fell and noticed that the balloon was broken / cracked.There were no clinical consequences for the patient, and another catheter was inserted later that day.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we found none regarding the lot number 7948572.Balloon components were made with mix reference (b)(4) lot number 7468832.It was prepared from a mix of raw materials (b)(6) lot number 1912190153 and (b)(6) lot number 2005050159.These lot numbers were analysed at our qa production laboratories and were conformed.On (b)(6) 2025, after disinfection it was observed that the balloon was burst without missing part.Burst issue of silicone balloon is known but according to the available information we cannot conclude on a specific root cause in this case.Quality database was checked and revealed a corrective and preventive action: capa-000152."balloon issues on folysil and silicone prostatic catheters" was opened and monthly monitoring.No corrective action will be implemented as our trend is not increasing and the threshold is not exceeded.A rmf evaluation was performed based on (b)(6), risk identified 11500 (hazardous situation: "catheter balloon cannot stay inflated or burst").The evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.It is concluded that the risks identified are still acceptable and considered as safe.A similar case study was performed on prostatic silicone catheter, on the same defect "balloon burst" from (b)(6) 2021 to (b)(6) 2025, (b)(4) similar cases were found.
 
Event or Problem Description

Brand Name
X-FLOW PROSTATECTOMY CATHETER
Common Device Name
INDWELLING URETHRAL DRAINAGE BALLOON CATHETER, NON-ANTIMICROBIAL
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key21485132
Report Number9610711-2025-00040
Device Sequence Number8546661
Product Code EZL
UDI-Device Identifier03600040144770
UDI-Public3600040144770
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberAB6420
Device Lot Number7948572_AB64201002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale